MAUDE Adverse Event Report: CORDIS CASHEL SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48007004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the saber balloon catheter (bc) ruptured at six (6) atmosphere (atm).It is unknown how the procedure was completed, but the procedure was completed successfully.There was no patient injury.A contralateral approach was made from the left femoral artery with a non cordis guiding sheath.A non cordis guidewire crossed the lesion and a saber bc was delivered to the lesion for inflation, however, it ruptured.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the saber balloon catheter (bc) ruptured at six (6) atmosphere (atm).It is unknown how the procedure was completed, but the procedure was completed successfully.There was no patient injury.A contralateral approach was made from the left femoral artery with a non cordis guiding sheath.A non cordis guidewire crossed the lesion and a saber bc was delivered to the lesion for inflation, however, it ruptured.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.There were no difficulty inflating the balloon during prep.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The contrast to saline ratio is 1:1.The type and brand of inflation device used was in4130t (sheen man) which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17519164 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 7MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7052408
Report Number9616099-2017-01606
Device Sequence Number1211522
Product Code LIT
UDI-Device Identifier20705032068847
UDI-Public20705032068847
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48007004S
Device Catalogue Number48007004S
Device Lot Number17519164
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/27/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1